Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 20, 2011, 10:22 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 10:22 AM EST (15:22 UTC)
- Expired
- Feb 20, 2011, 3:59 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
510 WHUS71 KBOX 201522 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1022 AM EST SUN FEB 20 2011 ANZ230>237-250-251-254>256-202330- /O.CAN.KBOX.GL.W.0012.000000T0000Z-110220T1600Z/ /O.NEW.KBOX.SC.Y.0026.110220T1522Z-110221T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1022 AM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. * TIMING...WINDS WILL CONTINUE TO SUBSIDE THROUGH THE DAY. WINDS OVER INTRACOASTAL WATERS AND BAYS MAY SUBSIDE BY LATE THIS AFTERNOON. SEAS WILL REMAIN ELEVATED THROUGH THE DAY. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY INTO EARLY AFTERNOON ESPECIALLY OVER OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOODY
1 follow-up statement
342 WHUS71 KBOX 202059 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EST SUN FEB 20 2011 ANZ231-256-210500- /O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/ /O.NEW.KBOX.SW.Y.0004.110220T2059Z-110221T0600Z/ CAPE COD BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. * TIMING...WINDS WILL CONTINUE TO DROP OVERNIGHT. SEAS WILL REMAIN ELEVATED IN SWELL THROUGH 1 AM. * FREEZING SPRAY...LITTLE TO NO FREEZING SPRAY IS EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-254-255-210500- /O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/ /O.NEW.KBOX.SW.Y.0004.110220T2059Z-110221T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 359 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. * TIMING...WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. SEAS WILL REMAIN ELEVATED IN SWELL UNTIL EARLY MORNING. * FREEZING SPRAY...LITTLE TO NO FREEZING SPRAY IS EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ230-232>237-251-202200- /O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/ BOSTON HARBOR-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 359 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED AND WILL CONTINUE TO DO SO TONIGHT. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 6:04 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 20, 6:04 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
604 AM EST SUN FEB 20 2011
.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL COMBINE
WITH A GALE CENTER SOUTH OF NEWFOUNDLAND TO CONTINUE COLD AND
BLUSTERY CONDITIONS ACROSS SOUTHERN NEW ENGLAND TODAY. A QUICK MOVING
LOW PRESSURE TRACKING SOUTH OF NEW ENGLAND WILL BRING A PERIOD OF
ACCUMULATING SNOW TO MOST OF SOUTHERN NEW ENGLAND LATE TONIGHT
INTO MONDAY. DRY BUT COLD WEATHER FOLLOWS TUESDAY...THEN MORE
WINTRY MIXED PRECIPITATION MAY AFFECT THE REGION LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
DESPITE ABUNDANT SUNSHINE ANOTHER COLD DAY FOR SOUTHERN NEW
ENGLAND IS ON TAP WITH TEMPERATURES REMAINING BELOW FREEZING FOR
MOST OF THE AREA. NORTHWEST WINDS WILL REMAIN STRONG ALTHOUGH NOT
QUITE AS ROBUST AS SAT. EXPECTING GUSTS 30 TO 40 MPH THIS MORNING
THEN DIMINISHING THIS AFTERNOON. THEREFORE WILL CANCEL THE WIND
ADVISORY EARLY THIS MORNING AS LATEST OBSERVATIONS IN OUR CWA AND
UPSTREAM SUPPORT WINDS BELOW CRITERIA.
HOWEVER GUSTY NW WINDS THIS MORNING WILL CREATE BITTERLY COLD
WIND CHILLS.
MAX TEMPS TDA WERE DERIVED FROM A 50/50 BLEND OF THE MAVMOS AND
THE COLDER METNAM.
&&
.SHORT TERM /MONDAY/...
TONIGHT...
WINDS FINALLY DIMINISH AS HIGH PRES CREST OVER THE REGION. HOWEVER
SHORT WAVE ENERGY CURRENTLY OVER THE PLAINS WILL QUICKLY EJECT
EASTWARD TOWARD SOUTHERN NEW ENGLAND. STRONG MID LEVEL JET AND
ASSOCIATED ISENTROPIC LIFT WILL RESULT IN SNOW OVERSPREADING THE
REGION LATE TONIGHT...APPROXIMATELY 06Z WESTERN NEW ENGLAND TO 09Z
EASTERN NEW ENGLAND. AN INCH OR TWO OF ACCUMULATION IS POSSIBLE BY
12Z MON ESPECIALLY ACROSS CT.
MONDAY...
MODEL CONSENSUS IS FOR A QUICK MOVING MID LEVEL SHORT WAVE TROF
AND ATTENDING SURFACE LOW TO TRACK ALONG OR JUST SOUTH OF 40N
LATITUDE. 00Z GFS IS FARTHER N BUT GOOD CLUSTERING FROM 00Z
NAM/ECMWF AND 03Z SREF. CONFLUENT FLOW ACROSS NEW ENGLAND SUPPORTS
A FARTHER SOUTH SOLUTION. THEREFORE WE FOLLOWED A NON-GFS
SOLUTION. IN FACT CONFLUENT FLOW WILL BE KEY TO THIS FORECAST WITH
BIG BUST POTENTIAL...AS VORTEX SLIDING ACROSS QUEBEC AND NEW
BRUNSWICK MON COULD SHIFT BULK OF QPF FARTHER SOUTH AND OFSHR! NAM
DEPICTS THIS WELL WITH MAX QPF ACROSS NYC AREA AND THEN TRACKING
ESE ACROSS LI AND OUT TO SEA. 03Z SREF ALSO HINTS AT A FARTHER
SOUTH SOLUTION WITH SNOW PROBS OF 4+ INCHES FAIRLY LOW AND FOCUSED
ACROSS SE NY STATE INTO CT AND THEN BID TO MVY-ACK AND DIMINISHING
EASTWARD WITH TIME.
SO FOR NOW WE FOLLOWED QPF CONSENSUS FROM 00Z NAM/ECMWF AND 03Z
SREF WHICH OFFER 0.25 TO 0.33 ACROSS MUCH OF THE REGION EXPECT
LESS ACROSS NORTHEAST MA AND POSSIBLY MORE OVER CT. BUFKIT SUGGEST SNOW
TO LIQUID RATIOS ON THE ORDER OF 12-1 OR 15-1. THIS WOULD SUPPORT
2-4 INCHES OF SNOW ACCUMULATION WITH CLOSER TO 2 INCH AMOUNTS OVER
NORTHEAST MA AND NEARBY NH WITH UP TO 4 INCHES POSSIBLE ACROSS
CT/RI AND SOUTHEAST MA. AGAIN KEEP IN MIND A FARTHER SOUTH SOLUTION IS
POSSIBLE WHICH WOULD YIELD LESS SNOW.
GIVEN FARTHER SOUTH SOLUTION PTYPE NOT AS MUCH OF AN ISSUE. SNOW
MAY BRIEFLY MIX WITH RAIN OR SLEET ACROSS THE IMMEDIATE SOUTH COAST AND
ISLANDS. OTHERWISE ALL SNOW EXPECTED.
GIVEN PROGRESSIVE U/A PATTERN SNOW SHOULD TAPER OFF 18Z-21Z FROM
WEST TO EAST. SO WHILE THE MORNING COMMUTE WILL LIKELY BE IMPACTED
THE LATE DAY DRIVE HOME SHOULD BE MUCH IMPROVED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* BLUSTERY AND COLD TUE WITH MODERATING TEMPERATURES WED AND THU
* ANOTHER PRECIPITATION EVENT FRIDAY...MOST LIKELY RAIN
MODEL ANALYSIS...
THE 00Z SUITE OF MODELS IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM UNTIL THURSDAY AND ON THROUGH THE END OF THE WEEK. WHILE BOTH
THE ECMWF AND THE GFS INDICATE A PRECIPITATION EVENT MAINLY
FRIDAY...THERE ARE SIGNIFICANT DIFFERENCES IN THE PATH OF THE LOW
PRESSURE SYSTEM CAUSING THE PRECIPITATION. THE ECMWF BRINGS THE LOW
PRESSURE UP ALONG THE ST. LAWRENCE VALLEY AND INTO THE MARITIMES
WHILE THE GFS BRINGS THE LOW RIGHT ACROSS SOUTHERN NEW ENGLAND. THE
ECMWF DOES HAVE SUPPORT FROM THE GGEM WHILE THE GEFS SOLUTIONS ARE
ALL BETWEEN THE OPERATIONAL RUNS OF THE ECMWF AND GFS. THIS BEING A
DAY 6-7 FORECAST...DO NOT FAVOR A PARTICULAR MODEL RUN AT THIS
POINT...PARTICULARLY WHEN THE SENSIBLE WEATHER IS SIMILAR REGARDLESS
OF MODEL.
DETAILS...
MONDAY NIGHT AND TUESDAY...STRONG COLD ADVECTION COUPLED WITH A
TIGHT PRESSURE GRADIENT OVER SOUTHERN NEW ENGLAND WILL RESULT IN
INCREASING N-NW WINDS MONDAY NIGHT AND CONTINUING INTO TUESDAY.
THIS IN TURN WILL PRODUCE VERY COLD TEMPERATURES AND WIND CHILLS.
WIND CHILL HEADLINES MAY BE NECESSARY LATE MONDAY NIGHT INTO TUESDAY
MORNING. IN ADDITION...THE COLD ADVECTION WILL LIKELY RESULT IN
OCEAN EFFECT SNOW SHOWERS PERSISTING OVER THE OUTER CAPE MONDAY
NIGHT AND POSSIBLY CONTINUING INTO TUESDAY MORNING. WILL CONTINUE
SLIGHT CHANCE TO CHANCE POPS IN THIS AREA.
WEDNESDAY THROUGH THURSDAY...MODELS HAVE HIGH PRESSURE BUILDING OVER
THE REGION WEDNESDAY AND PUSHING OFFSHORE THURSDAY. A GENERAL
WARMING TREND IS INDICATED THOUGH NOT QUITE TO THE EXTENT THAT WE
SAW THE END OF THIS LAST WEEK.
THURSDAY NIGHT THROUGH FRIDAY...MODELS DIVERGE OUT HERE AT DAY 6.
AS STATED ABOVE...THE ECMWF HAS A LOW PRESSURE SYSTEM MOVING OUT OF
THE GREAT LAKES REGION AND ALONG THE U.S./CANADA BORDER WHILE THE
GFS HAS IT MOVING RIGHT ACROSS SOUTHERN NEW ENGLAND. THE ECMWF
SOLUTION WOULD BRING A WARM RAIN STORM TO THE REGION WHILE THE GFS
WOULD BE MORE OF A WINTRY MIX AT THIS POINT. WILL MAKE NO MAJOR
CHANGES TO THE FORECAST AT THIS POINT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE FOR VFR. HOWEVER NW WINDS WILL REMAIN
STRONG THIS MORNING WITH GUSTS UP TO 30KT THEN DIMINISHING THIS
AFTERNOON.
TONIGHT...HIGH CONFIDENCE FOR VFR THROUGH ABOUT 03Z THEN CIGS
LOWERING TO MVFR AROUND 06Z FROM WEST TO EAST ALONG WITH LIGHT
SNOW DEVELOPING. MVFR SHOULD BECOME WIDESPREAD 09Z-12Z ALL
TERMINALS IN LIGHT TO MODERATE SNOW. AN INCH OR TWO OF SNOW
ACCUMULATION POSSIBLE BY 12Z MON ALL TERMINALS WITH HIGHEST
AMOUNTS ACROSS CT.
MONDAY...LOW TO MEDIUM CONFIDENCE. BIG BUST POTENTIAL PENDING
EXACT TRACK OF LOW PRESSURE TRACKING SOUTH OF NEW ENGLAND. MVFR
LIKELY IN LIGHT TO MODERATE SNOW ALL TERMINALS WITH A LOW
PROBABILITY OF IFR ACROSS CT/RI AND SOUTHEAST MA IN STEADIER SNOW.
ITS ALSO POSSIBLE THAT THE STORM TRACKS FARTHER SOUTH WITH HIGHER
CIGS AND VSBYS ACROSS SOUTHERN NEW ENGLAND. FOR NOW POTENTIAL
STORM TOTAL SNOW ACCUMULATIONS OF 1-3 INCHES ACROSS MOST TERMINALS
WITH A LOW PROBABILITY OF SLIGHTLY HIGHER AMOUNTS ACROSS CT/RI AND
SOUTHEAST MA.
KBOS TERMINAL...HIGH CONFIDENCE FOR VFR TODAY AND TONIGHT. VFR
THROUGH ABOUT 03Z THEN MVFR CONDITIONS AS EARLY AS 06Z WITH LIGHT
SNOW ARRIVING 09Z-12Z MON. MVFR LIKELY MON IN MAINLY LIGHT SNOW.
LOW PROBABILITY OF BRIEF IFR IN HEAVIER SNOW DURING THE MORNING
AND EARLY AFTERNOON. BIG BUST POTENTIAL MON AS STORM MAY TRACK
FARTHER SOUTH YIELDING HIGHER CIGS AND VSBYS AT KBOS. FOR NOW MOST
LIKELY SCENARIO IS FOR MVFR CONDITIONS ALONG WITH POTENTIAL SNOW
ACCUMULATION OF 1-3 INCHES. SNOW APPEARS TO TAPER OFF AROUND 21Z-
00Z.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...HIGH CONFIDENCE. IMPROVEMENT TO VFR. MVFR
CONDITIONS MAY CONTINUE ON THE OUTER CAPE IN OCEAN EFFECT SNOW
SHOWERS. NW WINDS INCREASE.
TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
TODAY...
NW GALES THIS MORNING BEGIN TO DIMINISH THIS AFTERNOON. FREEZING
SPRAY LIKELY THIS MORNING.
TONIGHT...LIGHT WINDS AS HIGH PRES CREST OVER THE REGION. LIGHT
SNOW LIKELY TO OVERSPREAD THE REGION LATE WITH VSBY LOWERING.
MONDAY...WEAK LOW ZIPS ALONG 40N LATITUDE WITH LIGHT TO MODERATE
SNOW ACROSS THE WATERS ESPECIALLY THE SOUTHERN WATERS. VSBY LIKELY
REDUCED ESPECIALLY OVER THE SOUTHERN WATERS.
OUTLOOK...MON NIGHT THROUGH THURSDAY...
MONDAY NIGHT...SEAS BUILD TO 5 TO 8 FEET AS LOW PRESSURE PASSES
SOUTH OF THE WATERS. NW WINDS GUSTING TO AROUND 25 KTS. SCA
CONDITIONS LIKELY.
TUESDAY...SEAS DIMINISH GRADUALLY FALLING BELOW 5 FEET ON ALL EXCEPT
THE EASTERN OUTERMOST WATERS BY EARLY WEDNESDAY MORNING. NW WINDS
GUSTING TO 30 KTS. SCA LIKELY.
WEDNESDAY...SEAS CONTINUE TO DIMINISH AS HIGH PRESSURE MOVES OVER
THE WATERS FALLING BELOW 5 FEET BY WEDNESDAY EVENING. NW WINDS
SHIFT TO THE W WEDNESDAY NIGHT. SCA FOR HAZARDOUS SEAS LIKELY
THROUGH THE DAY.
THURSDAY...SEAS GRADUALLY INCREASE AHEAD OF THE NEXT LOW PRESSURE
SYSTEM. WESTERLY WINDS SHIFT TO THE SOUTHWEST LATE IN THE DAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ230>237-250-
251-254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Feb 20, 4:02 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EST SUN FEB 20 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-210915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 402 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY FOR SNOW MAY BE NEEDED LATE TONIGHT INTO MONDAY FOR A PORTION OF SOUTHERN NEW ENGLAND. THE HIGHEST PROBABILITY FOR ACCUMULATING SNOW IS ACROSS CONNECTICUT AND SOUTHERN RHODE ISLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND CHILL ADVISORY MAY BE NEEDED LATE MONDAY NIGHT AND EARLY TUESDAY FOR THE HIGHER ELEVATIONS OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-210915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 AM EST SUN FEB 20 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LIGHT TO MODERATE FREEZING SPRAY LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT TO MODERATE FREEZING SPRAY LIKELY MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 20, 6:23 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 AM EST SUN FEB 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM NON-TSTM WND GST 2 SE ORANGE 42.58N 72.28W
02/19/2011 M62 MPH FRANKLIN MA ASOS
ASOS
0721 AM HIGH SUST WINDS 2 SE ORANGE 42.58N 72.28W
02/19/2011 M48 MPH FRANKLIN MA ASOS
0733 AM NON-TSTM WND DMG MERRIMACK 42.87N 71.48W
02/19/2011 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON CAMP SERGEANT ROAD
0802 AM NON-TSTM WND DMG TOWNSEND 42.67N 71.70W
02/19/2011 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON MEADOW ROAD
0810 AM NON-TSTM WND DMG RINDGE 42.75N 72.02W
02/19/2011 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON ABLE ROAD AND CATHEDRAL ROAD
0815 AM NON-TSTM WND DMG WESTBOROUGH 42.27N 71.62W
02/19/2011 WORCESTER MA NWS EMPLOYEE
GUTTER AND SIDING PANELS RIPPED FROM HOUSE
0819 AM NON-TSTM WND GST QUINCY 42.25N 71.00W
02/19/2011 M58 MPH NORFOLK MA HAM RADIO
HAM RADIO
0820 AM HIGH SUST WINDS 2 WSW BEDFORD 42.47N 71.30W
02/19/2011 M41 MPH MIDDLESEX MA ASOS
0824 AM NON-TSTM WND DMG SHUTESBURY 42.45N 72.40W
02/19/2011 FRANKLIN MA AMATEUR RADIO
TRE DOWN ON LAKEVIEW ROAD AND TREE DOWN ON WIRES ON
COOLEYVILLE ROAD
0837 AM NON-TSTM WND GST WORCESTER 42.26N 71.80W
02/19/2011 M63 MPH WORCESTER MA HAM RADIO
HAM RADIO
0848 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON CAR
0903 AM NON-TSTM WND DMG BELCHERTOWN 42.27N 72.40W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON GOLD STREET AND TREE DOWN ON CATHERN DRIVE
0903 AM NON-TSTM WND DMG HUNTINGTON 42.23N 72.88W
02/19/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON ROUTE 112
0904 AM NON-TSTM WND GST 3 WNW WORCESTER 42.28N 71.87W
02/19/2011 M74 MPH WORCESTER MA ASOS
WORCESTER AIRPORT ASOS
0905 AM HIGH SUST WINDS 3 WNW WORCESTER 42.28N 71.87W
02/19/2011 M47 MPH WORCESTER MA ASOS
0908 AM NON-TSTM WND GST BROOKLINE 42.33N 71.12W
02/19/2011 M58 MPH NORFOLK MA HAM RADIO
HAM RADIO
0915 AM NON-TSTM WND DMG CHESTERFIELD 42.40N 72.85W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 143
0926 AM NON-TSTM WND DMG HOLLAND 42.05N 72.15W
02/19/2011 HAMPDEN MA AMATEUR RADIO
VERY LARGE TREE DOWN ON STURBRIDGE ROAD
0941 AM NON-TSTM WND GST THOMPSON 41.96N 71.86W
02/19/2011 M61 MPH WINDHAM CT HAM RADIO
HAM RADIO
0941 AM NON-TSTM WND DMG WORTHINGTON 42.42N 72.93W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WEST ROAD
0941 AM NON-TSTM WND GST 4 SE FITCHBURG 42.55N 71.76W
02/19/2011 M58 MPH WORCESTER MA ASOS
ASOS
0942 AM HIGH SUST WINDS 4 SE FITCHBURG 42.55N 71.76W
02/19/2011 M40 MPH WORCESTER MA ASOS
0947 AM NON-TSTM WND DMG CHARLEMONT 42.63N 72.88W
02/19/2011 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON ROUTE 8A
0948 AM NON-TSTM WND GST 3 SSW MILTON 42.21N 71.11W
02/19/2011 M60 MPH NORFOLK MA ASOS
BLUE HILL ASOS
0949 AM HIGH SUST WINDS 3 SSW MILTON 42.21N 71.11W
02/19/2011 M41 MPH NORFOLK MA ASOS
1004 AM NON-TSTM WND DMG GARDNER 42.58N 71.99W
02/19/2011 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON CAR ON SAWYER STREET
1005 AM NON-TSTM WND DMG MARION 41.70N 70.76W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD
1006 AM NON-TSTM WND DMG ROCHESTER 41.73N 70.82W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HIGH STREET
1022 AM NON-TSTM WND DMG GRANBY 42.26N 72.53W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON PLEASANT STREET
1026 AM NON-TSTM WND DMG NEW BEDFORD 41.66N 70.94W
02/19/2011 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN ON ACUSHNET AVENUE
1033 AM NON-TSTM WND DMG SHUTESBURY 42.45N 72.40W
02/19/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN BY THE GENERAL STORE
1038 AM NON-TSTM WND DMG WOBURN 42.49N 71.16W
02/19/2011 MIDDLESEX MA AMATEUR RADIO
PORTION OF POST OFFICE ROOF BLOWN OFF
1051 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
LARGE OAK TREE BLOCKING ROAD
1053 AM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/19/2011 BARNSTABLE MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD
1111 AM NON-TSTM WND DMG RINDGE 42.75N 72.02W
02/19/2011 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN
1113 AM NON-TSTM WND GST TOLLAND 41.87N 72.37W
02/19/2011 M59 MPH TOLLAND CT HAM RADIO
HAM RADIO
1119 AM NON-TSTM WND DMG ARLINGTON 42.42N 71.16W
02/19/2011 MIDDLESEX MA AMATEUR RADIO
LARGE BRANCHES DOWN ON CAR BREAKING THE WINDOWS
1121 AM NON-TSTM WND DMG SPRINGFIELD 42.12N 72.54W
02/19/2011 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BOSTON ROAD
1202 PM NON-TSTM WND DMG SUDBURY 42.37N 71.40W
02/19/2011 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON TAYLOR ROAD
1205 PM NON-TSTM WND DMG LEICESTER 42.25N 71.90W
02/19/2011 WORCESTER MA TRAINED SPOTTER
LARGE TREE DOWN BLOCKING ROUTE 56
1206 PM NON-TSTM WND DMG GRANBY 42.26N 72.53W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON AMHERST ROAD
1238 PM NON-TSTM WND DMG ROXBURY 42.33N 71.10W
02/19/2011 SUFFOLK MA AMATEUR RADIO
SCAFFOLDING AND FENCE BLOWN DOWN AT HEALTH CENTER
CONSTRUCTION SITE ON TREMONT STREET
1250 PM NON-TSTM WND DMG EAST BROOKFIELD 42.23N 72.05W
02/19/2011 WORCESTER MA AMATEUR RADIO
TREE DOWN ON STURBRIDGE ROAD
0133 PM HIGH SUST WINDS 1 WNW WINDSOR LOCKS 41.93N 72.68W
02/19/2011 M44 MPH HARTFORD CT ASOS
0148 PM NON-TSTM WND DMG MIDDLEFIELD 42.35N 73.02W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE AND POWER LINES DOWN BLOCKING RIVER ROAD
0154 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
02/19/2011 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES
0212 PM NON-TSTM WND DMG VERNON 41.82N 72.48W
02/19/2011 TOLLAND CT ASOS
LARGE TREE ALONG WITH UTILITY POLE AND WIRES DOWN
BLOCKING ROAD
0226 PM NON-TSTM WND DMG WINDSOR 41.85N 72.65W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING ROAD
0227 PM NON-TSTM WND DMG GRANBY 41.95N 72.78W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE DOWN ON GARAGE ON HALWOOD DRIVE
0236 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN
0240 PM NON-TSTM WND DMG GLASTONBURY 41.70N 72.60W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN ON APRIL DRIVE
0241 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
02/19/2011 HARTFORD CT AMATEUR RADIO
ONE TREE DOWN
0251 PM NON-TSTM WND DMG PELHAM 42.40N 72.40W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON NORTH VALLEY ROAD
0325 PM NON-TSTM WND DMG GLASTONBURY 41.70N 72.60W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN ON INDIAN HILL ROAD
0329 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
02/19/2011 HARTFORD CT AMATEUR RADIO
TREE DOWN ON GARAGE
0414 PM NON-TSTM WND DMG SIMSBURY 41.88N 72.81W
02/19/2011 HARTFORD CT AMATEUR RADIO
SEVERAL TREES DOWN
0808 PM NON-TSTM WND DMG WALPOLE 42.14N 71.24W
02/19/2011 NORFOLK MA AMATEUR RADIO
TREE DOWN ON I-95 SOUTH AT THE CODY STREET EXIT RAMP
&&
EVENT NUMBER BOX1100160 BOX1100176 BOX1100122 BOX1100123 BOX1100124
BOX1100121 BOX1100125 BOX1100173 BOX1100126 BOX1100127 BOX1100128
BOX1100129 BOX1100130 BOX1100131 BOX1100177 BOX1100168 BOX1100145
BOX1100144 BOX1100132 BOX1100133 BOX1100159 BOX1100174 BOX1100134
BOX1100135 BOX1100175 BOX1100136 BOX1100137 BOX1100138 BOX1100139
BOX1100140 BOX1100141 BOX1100153 BOX1100142 BOX1100143 BOX1100152
BOX1100151 BOX1100150 BOX1100149 BOX1100148 BOX1100147 BOX1100146
BOX1100158 BOX1100157 BOX1100172 BOX1100156 BOX1100155 BOX1100154
BOX1100161 BOX1100162 BOX1100163 BOX1100164 BOX1100166 BOX1100165
BOX1100169 BOX1100170 BOX1100167 BOX1100171
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:59 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 12 hr | |
| Feb 20, 4:11 PM EST | Winter Weather Advisory | BOX | Bristol, Franklin, Hampden, Hampshire, Worcester | 18 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.